How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3334
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

I am having problems with puffy, red, irritated eyes. About

Customer Question

Hello,
I am having problems with puffy, red, irritated eyes. About a year ago I started taking a birth control pill and discontinued its use two months ago. When I first started taking the pill I noticed mild puffy eyes and redness. These conditions grew worse over the 10 months so I discontinued the birth control (I attributed these issues to a hormone imbalance). Currently, my eyes are more swollen and red than they have ever been and I've been off BCP for 2 months. It also feels like there is pressure around my eyes and they feel irritated. I'm not sure what to do now since I thought stopping the BCP would solve all this.
Thanks,
Hannah
Submitted: 1 year ago.
Category: Eye
Customer: replied 1 year ago.
The puffiness is mostly under the eyes (periorbital edema?) and it is the most severe when I wake up in the morning. It looks like I have "eye bags". I eat well and take care of myself but whenever I look in the mirror I appear tired, and puffy. It is very frustrating.
Customer: replied 1 year ago.
I should also mention that the veins under my eyes have darkened and they are now very visible.
Expert:  Dr. Pravin replied 1 year ago.

Hello

I am Dr Pravin and I would be happy to assist you with your query.

Do you have any itching in the eyes?

Do you have a photo of the eye area and the eyelid area that you can send me at your convenience?

Customer: replied 1 year ago.
The first picture is of me last year before I started taking the BCP; no puffiness or redness. The second is of my current situation (I used some eye drops right before this so they aren't as red as they usually are) But it's easy to see how puffy they are. They do not seem to itch but they burn mildly and eye drops seem to help this. I should also add that I am not having any vision problems and this is mostly a cosmetic issue.
Customer: replied 1 year ago.
Here is a better picture.